Congruences between modular forms and lowering the level mod n
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 1, p. 109-118

In this article we study the behavior of inertia groups for modular Galois mod n representations and in some cases we give a generalization of Ribet’s lowering the level result (cf. [9]).

Dans cet article, nous étudions le comportement des groupes d’inertie pour des représentations galoisiennes modulaires mod n et dans quelques cas on démontre une généralisation du resultat de descente de niveau de Ribet (cf. [9]).

@article{JTNB_2009__21_1_109_0,
     author = {Dieulefait, Luis and Taix\'es i Ventosa, Xavier},
     title = {Congruences between modular forms and lowering the level mod $\ell ^n$},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {1},
     year = {2009},
     pages = {109-118},
     doi = {10.5802/jtnb.660},
     mrnumber = {2537706},
     zbl = {pre05620671},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2009__21_1_109_0}
}
Dieulefait, Luis; Taixés i Ventosa, Xavier. Congruences between modular forms and lowering the level mod $\ell ^n$. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 1, pp. 109-118. doi : 10.5802/jtnb.660. http://www.numdam.org/item/JTNB_2009__21_1_109_0/

[1] Henri Carayol, Sur les Représentations Galoisiennes modulo attachées aux formes modulaires. Duke mathematical journal 59, 3 (1989), 785–801. | MR 1046750 | Zbl 0703.11027

[2] Henri Darmon, Fred Diamond and Richard Taylor, Fermat’s Last Theorem. International Press, 1995. | MR 1605752

[3] Ehud de Shalit, Hecke rings and universal deformation rings, in Modular Forms and Fermat’s Last Theorem. Springer, New York, 1997. | MR 1638487 | Zbl 1044.11578

[4] Fred Diamond, An extension of Wiles’ results, in Modular Forms and Fermat’s Last Theorem. Springer, New York, 1997. | MR 1638490 | Zbl 0917.11021

[5] Luis Dieulefait and Nuria Vila, Projective linear groups as Galois groups over via modular representations. J. Symbolic Comput. 30 (2000), 799–810. | MR 1800679 | Zbl 0999.12006

[6] Wieb Bosma, John Cannon and Catherine Playoust, The Magma algebra system I: The user language. Journal of Symbolic Computation 24, 3-4 (1997), 235–265. | MR 1484478 | Zbl 0898.68039

[7] Barry Mazur, An introduction to the deformation theory of Galois representations, in Modular Forms and Fermat’s Last Theorem. Tata Institute of Fundamental Research Studies in Mathematics, Springer, New York, 1997, 243–311. | MR 1638481 | Zbl 0901.11015

[8] Kenneth A. Ribet, On -adic representations attached to modular forms II. Glasgow Math. J. 27 (1985), 185–194. | MR 819838 | Zbl 0596.10027

[9] Kenneth A. Ribet, On Modular Representations of Gal(Q ¯/Q) arising from modular forms. Invent. Math. 100 (1990), 431–476. | MR 1047143 | Zbl 0773.11039

[10] Kenneth A. Ribet, Images of semistable Galois representations. Olga Taussky-Todd: in memoriam. Pacific J. Math. (1997), Special Issue, 277–297. | MR 1610883 | Zbl 0942.11032

[11] Xavier Taixés i Ventosa, Theoretical and algorithmic aspects of congruences between modular Galois representations. Ph.D. Thesis, Institut für Experimentelle Mathematik (Universität Duisburg-Essen) (2009).